Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 253, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 10, 2000, 10:15 PM EDT for Pierce County, Ware County, Georgia. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 10:15 PM EDT (02:15 UTC)
- Expired
- Aug 10, 2000, 11:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pierce County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 70 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 10:30 PM EDT | Thunderstorm Wind | Waycross, GA | One large business with roof damage. Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2047 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 110215 SVRJAX GAC229-299-110315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 PM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 1115 PM EDT * AT 1015 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF BLACKSHEAR...MOVING SOUTHWEST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1115 PM EDT... BLACKSHEAR... DEENWOOD SUNNYSIDE... WARESBORO WAYCROSS... AND NEEDHAM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3127 8220 3140 8242 3113 8263 3101 8240 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:45 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 7:45 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 745 PM EDT THU AUG 10 2000 WATCHING A LINE OF CONVECTION FROM WESTERN MARION COUNTY TO SOUTHERN CHARLTON AND ANOTHER CLUSTER OF STORMS JUST NORTH OF THE CWA. TOPS SHOULD START TO WARN AS WE LOOSE THE HEATING... HOWEVER THERE IS STILL A GOOD AREA OF LIGHTNING... MAINLY OVER CENTRAL ALACHUA COUNTY. OTHERWISE... WILL UPDATE THE ZONES AROUND 1000 PM TO REMOVE ANY MENTION 8OF PRECIPITATION. TD4 REMAINS WELL OF MLB'S COAST... AND THERE IS A WEAK AREA OF HIGH PRESSURE ACROSS THE CWA. NO CHANGES FOR THE REMAINDER OF THE FORECAST. .JAX.. .FL...NONE .GA...NONE JOHNSON
In the hours before
Local storm report, Aug 10, 9:04 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
904 PM EDT THU AUG 10 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM RAINBOW LAKE ESTATES FL 60 MPH TSTM WIND GUST
08/10/00 MARION GENERAL PUBLIC REPORTED
TREES AND POWER LINES BLOWN
DOWN.
0740 PM GAINESVILLE FL 60 MPH TSTM WIND GUST
08/10/00 ALACHUA LAW ENFORCEMENT REPORTED
POWER LINES BLOWN DOWN.
22The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:17 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 58 min |
| Aug 11, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 36 min |
| Aug 11, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 28 min |
| Aug 11, 5:42 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.